Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
if you have a thick white coating on the tongue that you can scrape off, this is a sign of thrush fungal infection of the mouth.
metallic taste in the mouth can come from acid reflux up the esophagus
or a sinus infection.
or a tooth infection.
do you have a history of acid reflux?
It's not a thick white coating - it's just that the tongue has a light white coating on it. Acid reflux - not that I know of? I do have some sinus history with headaches in the past.
then it doesn't sound like a thrush infection.
acid reflux is very common
and can be silent. but sometimes can cause heart burn type symptoms or upset stomach pains.
if you have post nasal drip or runny nose, this can cause a metallic taste in your mouth as well
are you using sudafed to help clear your sinuses?
Dont have any other symptoms really - just the metallic taste in my mouth and on further inspection a very light white coating on the tongue. I dont have a runny nose but I guess it tastes a bit like post nasal drip - but would that last more than a couple of days?
you might need a course of antibiotics to help clear up a bacterial sinus infection.
if you have a bacterial sinus infection, it can last a long time until you get a course of antibiotics.
I used sudafed as I read online i t could be sinus. I did have sinus relaed issues a few months ago when my ears didnt unblock properly after a couple of flights - they kept blocking and unblocking whenever I blew nose.
sounds like you need to see an ENT doctor
have you been on a course of antibiotics yet?
you might need that to help.
and if that doesn't help, you might need a sinus CT scan to see if you might need sinus surgery to help clear your sinus drainage.
no I did take amoxicillin whilst away but I dont think it did much - I will go to the doctor and see if they suggest anything else maybe.
I had a CT scan a year ago as I was having headaches related to sinusisitis and anxiety - the scan didnt pick up anything noticeable but I dont think they were looking for sinus issues.
you might need a nasal steroid spray and allergy medications to help decrease nasal congestion.
a nasal steroid spray like nasonex or flonase.
ok thank you - that makes sense. I will try that. I have a doctors appointment booked so will see if they suggest anything else. I just wanted to make sure it wasnt anything serious?
no, it doesn't sound serious.
don't let your anxiety get out of control
best of luck to you
if done, please leave +++ positive feedback below.
can you leave feedback one more time.